In recent very important news, a study has linked biologic drugs used to treat inflammatory bowel diseases to acute liver damage. Bad news for people like us who have looked to these drugs (like adalimumab, certolizumab pegol, infliximab, and natalizumab) as saviours from our Crohn's or Colitis symptoms. What does this mean? Talk to your doctor about tests and/or monitoring for your liver if you have already taken these. And if your doctor is suggesting these drugs, factor this into your decision.
Yahoo News: Biologic Drugs Used for Crohn's Linked to Acute Liver Damage
According to ScienceDaily, medications called tumor necrosis factor-alpha (TNA-α) antagonists treat inflammatory conditions like Crohn's disease, ulcerative colitis,
and joint and skin disorders. Researchers at the University of
California, San Francisco found that these drugs, which modify a
patient's immunity, can cause elevated liver enzymes and acute liver
(Read Full Article)